please to any and all Dr.s out there please help us! My little grand daughter was born on 4/18/09 she was not right since birth, she never cried like other newborns and her lungs were very congested, also her temp never got above 97. She had bluing in her nail beds too. I brought these facts up to the nurses on the maternity floor and they basically said she was fine. They discharged her and my daughter the next day at noon and by six pm that evening she was being rushed by ambulance to a medical center in Albany NY a large hospital, she was diagnosed with seizures, she presents while having these seizures with bilateral eye twitching then complete stiffening of all extremities then stopping breathing for periods of at most 30 seconds. She also has apparent left sided weakness, very noticeable, with comparisome to the right side. Her left arm at times goes completely blue and becomes cold to touch. Her seizure activity has become very erratic with times having as many as 10 2 minute seizures a day while hospitalized. She has been giving phenobarbital with the doses increasing through out the last months, she's also been on Keppra and is now on trileptal and her phenobarbital levels flucuate wildly even while infused by IV. Her fluids are thickened to nectar consistancey except her po phenobarbital , which I believe she aspirates, she is very congested while taking this med po. She's had all the tests MRI, lumbar puncture and EEGs which showed left and right sided abnormalities. Please help us if you have any ideas or suggestions. Example of her levels wild flucations are on8/24 at 3:30 pm level for phenobarbital was 26 at 3:00am on the 26 her phenobarbital level dropped to 14. Why???
It is really saddening to see tiny tots suffering so much. Was she a premature baby? She may have some congenital abnormalities. First of all I would suggest you to check her cardiac status. There seems to be a problem with the infant’s blood circulation or lungs that is why she has cold extremities, bluish coloration of arms and weakness. Since her MRI suggests of abnormalities in the brain, that could be the cause of seizure. Please consult a cardiologist and neurologist for the diagnosis and management. Hope this helps you. Take care and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.